Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 86, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 2, 2013, 1:10 PM MDT for McKinley County, Sandoval County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 1:10 PM MDT (19:10 UTC)
- Expired
- Sep 2, 2013, 3:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties McKinley County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WGUS55 KABQ 021910 FFWABQ NMC031-043-022115- /O.NEW.KABQ.FF.W.0086.130902T1910Z-130902T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 110 PM MDT MON SEP 2 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO EAST CENTRAL MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 315 PM MDT * AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME EAST CENTRAL MCKINLEY COUNTY...OR ABOUT 26 MILES NORTH OF LAGUNA PUEBLO AND 9 MILES NORTHWEST OF MARQUEZ. THE STORM PRODUCING VERY HEAVY RAIN WAS DRIFTING TOWARDS THE SOUTH. EXPECT BETWEEN 1.25 TO 1.75 INCHES FROM THIS CELL. THE EAST SLOPES OF MESA CHIVATO INCLUDING THE DRAINAGES OF TAPIA AND DE PEDRO PADILLA WILL BE IMPACTD. PRECAUTIONARY/PREPAREDNESS ACTIONS... ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. && LAT...LON 3536 10726 3533 10745 3551 10742 3552 10729 $$ 50
1 follow-up statement
931 WGUS75 KABQ 021943 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 143 PM MDT MON SEP 2 2013 NMC031-043-022115- /O.CON.KABQ.FF.W.0086.000000T0000Z-130902T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL-MCKINLEY- 143 PM MDT MON SEP 2 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR EAST CENTRAL MCKINLEY AND SOUTHWESTERN SANDOVAL COUNTIES... AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO OCCASIONALLY HEAVY RAIN OVER EXTREME EAST CENTRAL MCKINLEY COUNTY...OR ABOUT 23 MILES NORTH OF LAGUNA PUEBLO. THE STORM WHICH HAD PRODUCED THE VERY HEAVY RAIN HAS WEAKENED SOME. DRAINAGES FOUND ALONG THE EAST SLOPES OF MESA CHIVATO...NORTHWEST OF MARQUEZ WILL BE IMPACTED BY HEAVY RUNOFF. LOCATIONS IMPACTED INCLUDE... RURAL EAST CENTRAL MCKINLEY COUNTY... RURAL SOUTHWESTERN SANDOVAL COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF A QUARTER OF AN INCH ARE POSSIBLE IN THE WARNED AREA. && LAT...LON 3536 10726 3533 10745 3551 10742 3552 10729 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 11:34 AM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 2, 11:34 AM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1134 AM MDT MON SEP 2 2013 .AVIATION... 18Z TAF CYCLE MID CLOUD COVER LEADING TO A SLOWER START TO CONVECTION TODAY. STILL EXPECTING VERY ACTIVE AFTERNOON AND EVENING AS PLENTIFUL RESIDUAL MOISTURE COMBINES WITH INTENSE DAYTIME HEATING. MOST ACTIVITY EXPECTED FROM CONT DIVIDE E TO CENTRAL AND NE HIGHLANDS. UPPER HIGH CENTER JOGGING SLIGHTLY TO THE NW AND WILL BE OVR NW PLATEAU BY LATE AFTERNOON. CLOCKWISE STEERING FLOW WILL TAKE STORMS EAST OF CENTRAL MTN CHAIN SWD AND STORMS OVER SW AND W-C NM TO THE N AND NE. STORMS OVER NW NM WILL PRIMARILY DRIFT NORTHEAST TO EAST. LOCALLY HEAVY RAIN...SMALL HAIL AND LOW VSBYS WILL BE THE MAIN CONCERN THIS AFTN/EVE. MT TOPS MAY OCCASIONALLY BE OBSCURED. MOST CONVECTION SHOULD DIMINISH BY 06Z WITH GRADUALLY CLEARING SKIES FROM EAST TO WEST OVERNIGHT. 33 && .PREV DISCUSSION...335 AM MDT MON SEP 2 2013... UPPER HIGH TO REMAIN DIRECTLY OVER NEW MEXICO TODAY THEN SLOWLY WANDER NORTH...BECOMING CENTERED OVER SOUTH CENTRAL CO BY TUESDAY EVENING...AND DRIFTING EVEN FARTHER NORTH BY 12Z THU. FORECAST TRENDS REMAIN UNCHANGED FROM 24 HOURS AGO. ANOTHER ACTIVE DAY TODAY BEFORE A DRYING TREND COMMENCES. MODELS STILL SUGGEST LOCALES IN/NEAR THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN PLAINS WILL BE MOST FAVORED FOR WETTING RAIN TODAY AND THIS EVENING...ALONG WITH SOME OF THE WEST CENTRAL/NORTHWEST HIGHER TERRAIN. SLOW CELL MOTION WILL LEAD TO POTENTIAL FOR LOCALLY HEAVY RAIN. HIGHS TODAY REMAIN NEAR TO ABOVE AVERAGE BUT NEAR RECORD BREAKING HEAT SEEN IN RECENT DAYS FOR THE EAST AND LOWER/MID RGV WILL BE ABSENT. ON TUESDAY...DRIER AND MORE STABLE AIR STARTS TO WORK ITS WAY INTO THE EAST...SHIFTING THE FOCUS FOR CONVECTION TO THE NORTHWEST HALF TO THIRD OF THE FORECAST AREA. THE DRYING TREND BECOMES MORE PRONOUNCED WEDNESDAY AND THURSDAY...RELEGATING MOST CONVECTION TO THE WEST CENTRAL AND NORTHERN HIGH TERRAIN. DAYTIME HIGHS WARM AGAIN WITH THE NORTH CENTRAL AND NORTHEAST LOOKING TO BE CONSIDERABLY ABOVE NORMAL. UPPER AIR PATTERN CHANGES LITTLE UNTIL THIS WEEKEND WHEN A TROUGH PASSES THROUGH THE NORTHERN ROCKIES. MODELS HAVE UNDERGONE SOME GYRATIONS IN REGARDS TO HOW MUCH THE RIDGE WILL BE SUPPRESSED. AT THIS TIME NEXT MONDAY AND TUESDAY COULD BE MORE ACTIVE AS THE WESTERLIES ARE ALLOWED TO DOMINATE THE NORTHERN TIER OF NEW MEXICO AND A FRONT SAGS INTO THE PLAINS. .FIRE WEATHER... A FAIRLY ACTIVE THUNDERSTORM DAY IN STORE FOR TODAY AND SOMEWHAT ON TUESDAY...THEN A SIGNIFICANT DRYING TREND IS IN STORE FOR THE MIDDLE TO LATTER HALF OF THE WORK WEEK. BACK DOOR COLD FRONT HAS USHERED IN BOUNDARY LEVEL MOISTURE ACROSS THE EASTERN PLAINS AND THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN TO THE CONTINENTAL DIVIDE. WITH THIS MOISTURE ESSENTIALLY TRAPPED UNDERNEATH THE UPPER LEVEL HIGH...ANOTHER ACTIVE DAY OF SHOWERS AND THUNDERSTORMS ARE EXPECTED. WETTING RAINS WILL BE FAVORED ACROSS THE NORTHERN MOUNTAINS AND PORTIONS OF THE EASTERN PLAINS. STORMS MOTIONS WILL BE SLOW AND ERRATIC WITH THE CENTER OF THE UPPER HIGH OVER THE NORTHERN MTNS BY AFTERNOON. STORMS ACROSS THE PLAINS SHOULD GENERALLY MOVE SOUTH...WHILE STORMS ACROSS THE WEST WILL DRIFT NORTHWARD. DAYTIME HUMIDITIES ARE EXPECTED TO STAY ABOVE 25 PERCENT FOR MOST OF THE AREA. THE UPPER LEVEL HIGH WILL SHIFT NORTHWARD OVER COLORADO ON TUESDAY...WHICH WILL ALLOW FOR SOME MID LEVEL DRY AIR TO WORK INTO EASTERN NEW MEXICO. THUS...STORMS WILL BE FAVORED ACROSS THE WEST. WETTING RAIN FOOTPRINTS WILL BE REDUCED OVER TODAY. THE UPPER LEVEL HIGH MOVES VERY LITTLE FOR THE REMAINDER OF THE WORK WEEK. THIS ALLOWS THE MID LEVEL DRY AIR FROM THE MID WEST TO CONTINUE TO ROUND THE UPPER HIGH AND MOVE INTO NEW MEXICO. THUS...A SIGNIFICANT DRYING TREND WILL BE IN STORE. ON WEDNESDAY...STORM COVERAGE WILL BE REDUCED FURTHER...GENERALLY FAVORING THE NORTHERN AND WEST CENTRAL MTNS. MINIMUM HUMIDITIES IN THE LOW 20S AND PERHAPS HIGH TEENS WILL BE COMMON FOR THE LOWER ELEVATIONS...WITH MID 20S TO LOW 30S ACROSS THE HIGHER ELEVATIONS. THE DRY AIR BECOMES FULLY ENTRENCHED OVER NM BY THURSDAY AND FRIDAY AND VERY FEW STORMS ARE EXPECTED. HIGH MIXING HEIGHTS ON WEDNESDAY WILL BE REDUCED THURSDAY AND FRIDAY...KEEPING DAYTIME HUMIDITIES FROM DROPPING MUCH FURTHER THAN ON WEDNESDAY. POOR TO GOOD VENTILATION TODAY AND TUESDAY WILL TREND UPWARD ON WEDNESDAY INTO THE GOOD TO EXCELLENT CATEGORY...BUT WILL START TO TREND DOWNWARD AGAIN ON THURSDAY AND FRIDAY WITH THE AFOREMENTIONED LOWER MIXING HEIGHTS. LITTLE INCREASE IN MOISTURE IS EXPECTED FOR THE WEEKEND...BUT AT THIS TIME...STORMS CONTINUE TO LOOK RATHER SCARCE. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && SHY
Hazardous weather outlook, Sep 2, 6:00 AM MDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON SEP 2 2013 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REMAIN ACTIVE TODAY AND THIS EVENING. SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SLOW MOVING THUNDERSTORMS WILL BE MOST ACTIVE OVER THE WEST CENTRAL AND NORTH ON TUESDAY. LOCALLY HEAVY RAINFALL COULD LEAD TO MINOR FLOODING. A DRYING TREND SHOULD REDUCE THE NUMBER OF STORMS FOR THE REMAINDER OF THE WORK WEEK. STORMS THAT DO DEVELOP SHOULD FAVOR THE NORTH AND WEST CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Special weather statement, Sep 2, 12:41 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1241 PM MDT MON SEP 2 2013 NMZ506-507-021915- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 1241 PM MDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN MCKINLEY AND SOUTHWESTERN SANDOVAL COUNTIES THROUGH 115 PM MDT... AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF MARQUEZ...OR ABOUT 29 MILES NORTH OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME EASTERN MCKINLEY AND SOUTHWESTERN SANDOVAL COUNTIES. && LAT...LON 3547 10722 3534 10736 3545 10742 3553 10734 TIME...MOT...LOC 1841Z 313DEG 4KT 3546 10732 50
Special weather statement, Sep 2, 1:05 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 105 PM MDT MON SEP 2 2013 NMZ518-521-021930- SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- 105 PM MDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERNALILLO AND EXTREME SOUTHEASTERN SANDOVAL COUNTIES THROUGH 130 PM MDT... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANDIA PARK...OR ABOUT 15 MILES SOUTHEAST OF BERNALILLO...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SANDIA PARK AND SAN ANTONITO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3517 10626 3513 10643 3522 10641 3523 10634 TIME...MOT...LOC 1905Z 346DEG 3KT 3518 10635 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:17 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora | 88 min |
| Sep 1, 6:32 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 118 min |
| Sep 1, 6:57 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 2 hr |
| Sep 1, 7:37 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 113 min |
| Sep 1, 8:08 PM MDT | Areal Flood Advisory | ABQ | San Juan | 112 min |
| Sep 1, 8:17 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 118 min |
| Sep 1, 9:55 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay, San Miguel | 110 min |
| Sep 1, 10:04 PM MDT | Areal Flood Advisory | ABQ | San Juan | 116 min |
| Sep 1, 10:22 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 113 min |
| Sep 2, 12:41 PM MDT | Special Weather Statement | ABQ | Sandoval | 34 min |
| Sep 2, 12:48 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 117 min |
| Sep 2, 12:55 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 2 hr |
| Sep 2, 1:05 PM MDT | Special Weather Statement | ABQ | Bernalillo | 25 min |
| Sep 2, 1:14 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Sep 2, 1:24 PM MDT | Special Weather Statement | ABQ | Taos | 36 min |
| Sep 2, 2:31 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 119 min |
| Sep 2, 2:42 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 2 hr |
| Sep 2, 2:50 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 115 min |
| Sep 2, 3:54 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 111 min |
| Sep 2, 3:57 PM MDT | Special Weather Statement | ABQ | Cibola | 33 min |
| Sep 2, 4:00 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Sep 2, 4:16 PM MDT | Flash Flood Warning | ABQ | San Miguel | 119 min |
| Sep 2, 4:26 PM MDT | Flash Flood Warning | ABQ | Cibola | 2 hr |
| Sep 2, 5:07 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Mora, San Miguel | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.